We have assembled some of the most common questions we receive from our patients about the titration process. We hope these are helpful in the instance you may have a similar question. Please reach out to our support team if you have a question that isn’t answered here.
What will happen if I increase my dose too fast?
If you move up too fast, you may experience some negative side effects - increased heart rate, anxiety and even panic attacks. This is why we want you to move slowly and only make one increase a week and never more than what is recommended by your prescriber.
The other likely outcome of increasing the dose of a stimulant medication too fast is missing that ‘sweet spot’ where the medication has the most benefit without any side effects. Remember that you need at least 7-10 days at a dose to get a good sense of how it is impacting you.
If you increase your dose of antidepressant or anxiety medication too fast, you could have withdrawal symptoms that might appear as physical and/or mental health issues. This is why we recommend talking to your clinician before increasing the dose of these medications to make a plan specific to you.
When I increase, should I take it all at the same time or spread it out?
This depends on how you’re feeling throughout the day! If you’re feeling like your medication is working great during the day but wearing off by the evening, it might make more sense to take a morning dose and a smaller dose 1-3 hours later. If you’re feeling like there is little to no effect from your current dosage, it might make sense to just increase your first dose.